question-icon

Suggest remedies for a red blister behind the left thigh in a child

default
Posted on Tue, 24 May 2016
Question: Hello! My 5 year old sone has a blister behind his left thigh since Saturday that has gotten worse. I am have clean, applied Neosporin and covered. Is it Staph?
doctor
Answered by Dr. Kakkar S. (21 minutes later)
Brief Answer:
I would suggest oral antibiotics in addition to topical neosporin

Detailed Answer:
Hello. Thank you for writing to us

I am Dr. Kakkar (Dermatologist). I have reviewed the images.

I can see an eroded skin lesion with discharge and crusting as well as surrounding redness. This looks like a skin and soft tissue infection, most likely due to Staph aureus.

I would suggest an oral antibiotic e.g either Amoxicillin Or Cephalexin for a week. Kindly contact your primary care physician for a prescription of one of these. Topically you may continue with Neosporin ointment.
Please Don't cover it. Keep it open.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Kakkar S. (55 minutes later)
Thank you! I have Mupirocin now. Just cleaned with hydrogren peroxide and applied.
doctor
Answered by Dr. Kakkar S. (1 hour later)
Brief Answer:
Adding an oral antibiotic would aid in faster recovery

Detailed Answer:
Hi.

Mupirocin is perfectly fine for staph aureus. In addition i would also suggest an oral antibiotic for faster resolution.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9547 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for a red blister behind the left thigh in a child

Brief Answer: I would suggest oral antibiotics in addition to topical neosporin Detailed Answer: Hello. Thank you for writing to us I am Dr. Kakkar (Dermatologist). I have reviewed the images. I can see an eroded skin lesion with discharge and crusting as well as surrounding redness. This looks like a skin and soft tissue infection, most likely due to Staph aureus. I would suggest an oral antibiotic e.g either Amoxicillin Or Cephalexin for a week. Kindly contact your primary care physician for a prescription of one of these. Topically you may continue with Neosporin ointment. Please Don't cover it. Keep it open. Regards